|Some questions to ask -TB and HIV
May 7, 2003
Dear doctor, i came down with tuberculosis in January 2003 and after many test, doctor told me that i have aids. My cd4 was down to 48 and vl was at 750,000 but because doctor start treating me of my TB with load of meds, doctor hold on to my aids meds until i have taken my TB meds for 2 months.
Now i am taking Combivir and Stocrin (for 3 weeks now) plus Rifampicin and isoniazid. Thankfully i did not have much side effects and what ever side effects i have is gone in a few weeks.
My concern is that i am having a very tight upper chest whenever i do so exercise. ECG had been done twice and show that my heart was in order. What could have cause the tightness and sometime pain?
My country is facing the SARS crisis and the hospital and doctor who is treating me will not be able to see me for at least 2 months. I am very concern about my cd4 and vl after taking my hiv meds. When should i take my blood test to check on my level again? Thanks for you help.
| Response from Dr. Young
Thank you for your question.
From the use of the trade name "Stocrin", I can tell that you're not in the North America.
It is reassuring to know that you're not having too many side effects of medications.
The cause of your chest tightness is not obvious to me, though with a normal ECG, I'd wonder about something as usual as bronchospasm (AKA, asthma).
As for monitoring labs, provided that you're taking the medications well, we could predict that you are likely to respond with increases in CD4 and reduction in viral load. We typically test after one month of therapy for HIV, though this is, in a sense, optional. Certainly by the third or 4th month of treatment it would be advisable to have a viral load and CD4 count performed. We'd expect that your viral load should be undetectable at that time.
Lastly, just because your doctor can't see you doesn't mean that you can't have the lab testing done. I'd ask to see if you could have the tests performed. Good luck and let us know how you're doing. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.